MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)

ALCON RESEARCH, LLC - HUNTINGTON MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Catalog Number 8065977762
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); Endophthalmitis (1835); Vitreous Floaters (1866); Hypopyon (1913); Iritis (1940); Keratitis (1944); Red Eye(s) (2038); Fibrosis (3167)
Date of Event 09/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A healthcare professional reported that during cataract surgery with an intraocular lens (iol) implant procedure, the patient had capsule rupture, so that vitrectomy was performed.Subsequently the patient developed late-onset endophthalmitis.The patient also presented with hyperemia, corneal edema, keratic precipitates, cell, flare, fibrin, anterior chamber empyema, hazy vitreous and difficulty in fundus visualization.After the surgery there was no uncomfortable feeling to the patient.The patient was treated with unspecified corticosteroid eye drops, unspecified antibiotic eye drops, unspecified non-steroidal anti-inflammatory drugs eye drops and a steroid subconjunctival injection.As per the surgeon, capsule rupture, stitches, and nuclear fall occurred were not related to iol.There are two medical device reports associated with this complaint.This report is 2 of 2.Additional information has been requested.
 
Additional Manufacturer Narrative
Corrected information was provided in d.4.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The company cartridge was not returned.Product history records were reviewed, and documentation indicated the product met release criteria.A non-qualified lens model was used.The associated company lens is only qualified for use in a company a or company b cartridge.A non-qualified handpiece and a non-qualified viscoelastic were used.The product investigation could not identify a root cause for the reported complaint.Information was provided in the initial report description that during the surgery a capsule rupture occurred.A non-company lens was removed and replaced with the company lens.The file indicated that, per the surgeon, the capsule rupture, two stitches suture, and nuclear fall were not related to the intraocular lens (iol).Additionally, a non-qualified cartridge, handpiece, and viscoelastic were used.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C
Common Device Name
FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20513150
Report Number1119421-2024-02051
Device Sequence Number8497540
Product Code MSS
UDI-Device Identifier00380659777622
UDI-Public00380659777622
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112977
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065977762
Device Lot Number15764661
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer10/24/2024
12/02/2024
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date11/19/2024
12/27/2024
Date Device Manufactured11/28/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2% XYLOCAINE.; 4% XYLOCAINE.; ACRYSOF MULTIPIECE IOL.; BENOXIL.; BSS STERILE IRRIGATING SOLUTION.; DEXART 1.65MG.; DICLOFENAC.; DISCOVISC.; MYDRIN-P.; NEO-SYNESIN.; OVISOT 0.05G.; ROYAL INJECTOR.; VISCOAT.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age72 YR
Patient SexMale